Alert archive / Oklahoma / Flash Flood Warnings in 1992

Flash Flood Warning 28, NWS Tulsa, OK

December 14, 1992Pittsburg County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Dec 14, 1992, 8:12 AM CST for Pittsburg County, Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 1992, 8:12 AM CST (14:12 UTC)
Expired
Dec 14, 1992, 1:15 PM CST
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Pittsburg County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1992-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1992-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 649 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
649 m²/s²
0-3 km storm-relative helicity
963 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 141414
FFWTUL
OKC121-141915-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
812 AM CST MON DEC 14 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  115 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHEAST OKLAHOMA
 
   ...PITTSBURG COUNTY
 
HEAVY RAINS CONTINUED ACROSS THE WARNED AREA WITH AN ADDITONAL 1 TO 2
INCHES OVERNIGHT. MORE SHOWERS AND THUNDERSTORMS HAD DEVELOPED OVER
SOUTH CENTRAL OKLAHOMA AND WILL MOVE INTO PITTSBURG COUNTY DURING THE
MORNING. ADDITONAL HEAVY RAIN WILL LIKELY LEAD TO FLASH FLOODING
PARTICULARLY NEAR DRAINAGE DITCHES AND CREEK BASINS.
 
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  >THEN
MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 4:09 AM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Dec 14, 4:09 AM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CST MON DEC 14 1992

LARGE AREA OF RAIN AND SCT TRW CONT ACRS FA THIS MRNG.  SFC FNT
HAS REMAINED QSTNRY OVR WRN FRINGES OF FA AND XPCTD TO MAKE ONLY
SLGT EWRD PROGRESS THRU THE DAY.  WL CONT WITH TREND OF PREV FCST
WITH FFA ACRS THE AREA TDA...AND BRING CHC OF MIXED PRECIP INTO
THE NRN PART OF AREA TNGT INTO TUE AS UPR LO OVR THE SW BGNS TO
LIFT NEWRD.

PRELIM NUMBERS:   TUL 46/37/41 +85  BVO 46/35/40 +85
                  MLC 52/39/42 +86  IDB 55/40/48 +87
...04...

.OK...FFA ZNS 26>34 AND 40.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 6:53 PM CSTFlash Flood WarningTSAMayes6 hr
Dec 13, 7:08 PM CSTFlash Flood WarningTSARogers, Wagoner6 hr
Dec 13, 7:37 PM CSTFlash Flood WarningTSACraig, Ottawa6 hr
Dec 14, 12:54 AM CSTFlash Flood WarningTSAMayes, Rogers, Wagoner7 hr
Dec 14, 1:54 AM CSTFlash Flood WarningTSACraig, Ottawa6 hr
Dec 14, 8:05 AM CSTFlash Flood WarningTSACherokee, Mayes, Wagoner5 hr
Dec 14, 8:05 AM CSTFlash Flood WarningTSACraig5 hr
Dec 14, 9:13 AM CSTFlash Flood WarningTSATulsa5 hr
Dec 14, 9:39 AM CSTFlash Flood WarningTSARogers6 hr
Dec 14, 9:48 AM CSTFlash Flood WarningTSANowata5 hr
Dec 14, 10:22 AM CSTFlash Flood WarningTSACraig, Delaware6 hr

Nearby

Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.